MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 811.13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic forceps tip broke off on the patient's eye during vitrectomy surgery.The tip was removed from the eye and the procedure was completed on same day.No patient harm was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in sections h.6., and h.11.A review of the device history record (dhr) traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no further complaints associated with the given lot.The concerned instrument was not received at the investigation site for evaluation.Therefore, no further assessment is possible and the investigation is concluded without identifying the root cause.The concerned instrument was not received at the manufacturing site which is why the root cause for the customer complaint issue cannot be determined.The exact root cause for the customer's reported event is unknown.Therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21176785
Report Number3003398873-2025-00011
Device Sequence Number8603420
Product Code HNR
UDI-Device Identifier07612717071575
UDI-Public(01)07612717071575(17)270430(11)240529(10)16UYF3
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number811.13
Device Lot Number16UYF3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/21/2025
Date Device Manufactured05/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown